| Model Number |
PED2-450-12 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Headache (1880); Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
| Date of Event |
07/21/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Post-operative adverse event reported at this time for device implanted successfully in initial reported information.Device failures of pipeline devices used in the same procedure but not implanted initially reported in rr #'s: 2029214-2022-01167 and 2029214-2022-01168.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that two ped2 pipeline stents failed to open.7 fr.Rist guide placed in cavernous left internal carotid artery (ica) and 4.50x20 pipeline shield delivers via support of phenom plus intermediate catheter and phenom 27 150 cm delivery microcatheter.Pipeline opened distally without issue and opposed well across aneurysm the proximal 6 mm of the ped2-450-20 could not open at a section of the lica which re-looking at the previous ct there was a tight kink the pipeline could not overcome despite numerous attempts to overcome via ¿wagging¿ technique and resheath lung attempts.Finally, physician decided to remove pipeline and attempt with new pipeline shield 4.50x20.The proximal section was positioned in a bend.The pipeline was not stuck in a capture coil more than 50% had been deployed when it failed to open.The pipeline had been resheathed more than 2 times.No additional steps were taken to open the pipeline.The pipeline was removed from the patient with the microcatheter.The first pipeline failed to open in the proximal section.The second failed to open in the distal section.The patient was successfully treated with shorter length pipeline shield 4.5x12( lot# b277425) with proximal section of pipeline deployed distal to area of ¿ kink¿ in vessel.Dual antiplatelet treatment was administered.Pru level was 100.Location of the aneurysm was off ophthalmic section of left ica.The aneurysm was unruptured and amorphous.With a max diameter of 6 mm and a neck diameter of 4.5 mm.The distal landing zone was 3.5 mm and the proximal landing zone was 4.6 mm.Vessel tortuosity was severe.No patient symptoms or complications were reported.Additional information received reported about a week and a half post procedure, the patient was complaining of headaches and ct done to check pipeline placement with no change observed and pipeline open.On (b)(6) 2022, the patient walked to hospital and complained of headaches.Angiogram showed clot at proximal opening of stent, tissue plasminogen activator (tpa) was administered with tpa drip overnight.Friday additional angiogram reveled the left ica was completely occluded with blood flow from right ica supplying filling to left hemisphere of brain.Non-compliance of dual antiplatelet was considered possible cause.Patient is allergic to aspirin and was only on brelinta, and may not have been taking medication regularly.